MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 4-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8557H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a vascular procedure on (b)(6) 2025 and suture was used.It was reported by the sales rep that during a vascular procedure, they opened the product and when they looked at the needle, it had a fur in it, like it was defective.They opened another one and it was still defective.They opened a new box and the needles were fine.None of the defective needles were used on the patients.There were no patient consequences reported.Device is available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 2/11/2026.H6 component code: g07002 no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following: product code: (4) 8557h product lot/batch: 10b759 tracking# : (b)(4), (b)(6) received at cg labs on 1/12/2026.1.Could you please clarify if extra device belongs to this complaint? yes, the device was placed in a ¿sharps box¿ and i did not open the box and inspect the needles.2.If not, could you please clarify if the extra received product belongs to a different complaint? if so, can you please provide the complaint number.No, the product does not involve a different complaint.3.If the device was not reported before, please provide more details of device malfunction.It is not related to another complaint.4.If the product doesn't belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.The product that was returned was part of lot 002047452.If no defect¿specifically a ¿burr¿¿is observed on the needles, please discard the product and close the complaint.As a reminder, i did not inspect the product.The product was opened on the back table but was not used on the patient.Please confirm whether any fur, hair, or other foreign matter was observed inside the sterile packaging, or whether any burrs or deformations were observed on the needle.Are there photos available for visual analysis.Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager).I have shipped the device back, and it should be received within the next day or two.The tracking number is (b)(4).The device did not have fur or hair.It had what was described as a burr in the needle, meaning the needle was defective.I do not have a picture of the needle.The needle was placed in a sharps needle box, which i did not want to open.The sharps needle box with the defective needle is what i shipped back.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection revealed that four empty labeled winding formers that pertains to product code 8557h were received for analysis.During the inspection of the packaging, it was found that the sutures or needles were not returned for evaluation.Although, no conclusion could be reached on the cause of the reported event.If additional information is made available, the investigation will be updated as applicable.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE BLU 36IN 4-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24315159
Report Number2210968-2026-01515
Device Sequence Number14662101
Product Code GAW
UDI-Device Identifier10705031017061
UDI-Public(01)10705031017061(17)300831(10)10B759
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8557H
Device Lot Number10B759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Initial Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown